MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 ANC TEST KIT

BIOMERIEUX INC. VITEK® 2 ANC TEST KIT
Catalog Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of misidentification results in association with vitek® 2 anc test kit (ref 21347).The customer reported that three patient strains were tested with vitek® 2, which provided identifications of fusobacterium nucleatum.Vitek® ms was used to test the isolates, and it provided either a "no id" result or campylobacter jejuni result.The state lab identified the strains as campylobacter concisus using the bruker method.Fusobacterium nucleatum was incorrectly reported to the physician for one of the patients.There is no information on reported results for the other two patients.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer reported misidentification results in association with vitek® 2 anc test kit (ref 21347) for three patient strains.An investigation was performed.The customer did not provide the stains, lab reports or raw data for evaluation.The customer reported that the anc card identified the strains as fusobacterium nucleatum or unidentified.The anc card requires a gram stain to be performed.Gram and morphology are required offline tests in order to complete the identification analysis.F.Nucleatum gram stains as long slender gram negative rods with pointed ends.C.Concisus gram stains as curved or corkscrew gram negative rods.Based on the gram stain results an identification of f.Nucleatum should be questioned.C.Concisus is an unclaimed species for the vitek 2 anc card database when an isolate is tested in the anc card, it will attempt to match the reactions to known reaction patterns stored in the knowledge base.If the reaction pattern of an unclaimed species is tested, and match those in the knowledge base with a high degree of confidence, a misidentification can occur.The vitek 2 product labeling contains the following warning in the limitations section: testing of unclaimed species may result in an unidentified result or a misidentification.

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7052832
Report Number1950204-2017-00417
Device Sequence Number13780697
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21347
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1